MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER; SILICONE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER; SILICONE CATHETER
Model Number 806316
Medical Device Problem Code Mushroomed (2987)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that when the nurse tried to take the saline out of the balloon, there was only 6ml of fluid in the balloon.The arm was then cut to remove the remaining fluid.The catheter felt stuck so the patient went to the doctor to have it removed.It was removed by the doctor and on the end of the catheter there was a "lip" that the doctor said may have caused the catheter to get caught up and difficult to remove.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿bardia all-silicone foley catheter caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer syringe.Do not use needle.Recommended inflation capacities.3cc balloon: use 5ml sterile water.5cc balloon: use 10ml sterile water.30cc balloon: use 35ml sterile water.Do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.¿ h3 other text : the device was not returned.
 
Event or Problem Description
It was reported that when the nurse tried to take the saline out of the balloon, there was only 6ml of fluid in the balloon.The arm was then cut to remove the remaining fluid.The catheter felt stuck, so the patient went to the doctor to have it removed.It was removed by the doctor and on the end of the catheter there was a "lip" that the doctor said may have caused the catheter to get caught up and difficult to remove.

Brand Name
BARDIA® ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7579292
Report Number1018233-2018-02115
Device Sequence Number2073991
Product Code EZL
UDI-Device Identifier00801741039119
UDI-Public(01)00801741039119
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number806316
Device Catalogue Number806316
Device Lot NumberNGZL2508
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1